Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 62, NWS Green Bay, WI

August 14, 2000Lincoln County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 14, 2000, 8:28 PM CDT for Lincoln County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2000, 8:28 PM CDT (01:28 UTC)
Expired
Aug 14, 2000, 9:15 PM CDT
In force
47 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Lincoln County, WI

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 6:15 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2000-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2000-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1190 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 150131
SVRGRB
WIC069-150215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
828 PM CDT MON AUG 14 2000

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN WISCONSIN

* UNTIL 915 PM CDT

* AT 828 PM CDT...WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
  THUNDERSTORMS WITH   60 MPH WINDS. THE STORMS WERE ALONG A LINE
  EXTENDING FROM 12 MILES   NORTH OF CRANDON TO MERRILL. THE STORMS
  WERE MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...
  GLEASON BY 835 PM CDT.
  MERRILL BY 840 PM CDT.
  DOERING BY 905 PM CDT.

THESE STORMS COULD DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN
THE PATH OF THESE STORMS...TAKE COVER IN A STURDY BUILDING UNTIL THE
STORMS HAVE PASSED.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

JS/TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:30 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Aug 14, 3:30 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT MON AUG 14 2000

SVR TSTM THREAT IS THE CONCERN FOR TONIGHT.

STORMS CONTINUE TO DEVELOP OVER N MN IN AREA OF FAVORABLE H8 THETA-E
ADVECTION/MOISTURE CONVG ON NOSE OF 30KT JET AND STRONGLY DIFFLUENT
FLOW ALOFT. THE SFC WARM FRONT EXTENDED FROM LOW PRESSURE OVER EASTERN
SD...THROUGH CNTRL MN...THEN SE THROUGH SOUTHERN WI. THE FRONT WAS
STRENGTHENING OVER CNTRL MN/WC WI DUE TO THE AFFECTS OF CLOUDS AND
STORMS TO THE NORTH...AND LAPS SHOWED INTENSE SFC MOISTURE CONVG
DEVELOPING THERE. INSTABILITY WAS ALSO IMPRESSIVE OVER CNTRL MN...
WHERE 19Z GOES DERIVED SOUNDINGS SHOWING CAPES OF 4000-5000 J/KG.
ATMOSPHERE WAS STILL STRONGLY CAPPED THERE...WITH CINH OF 100-200 J/KG.

ETA/AVN AGAIN PREFERRED FOR THIS FCST...WITH NGM LOOKING TOO FAST AND
STILL TRYING TO GENERATE THE GREATEST PRECIP SOUTH OF OUR AREA. MODELS
LIFT SFC FRONT INTO CNTRL WI BY EVG...WHICH IS PROBABLY WHERE IT WILL
STAY UNTIL AFTER THE EVG CONVECTION MOVES THROUGH AND SFC WAVE LIFTS NE.
H8 THETA-E ADV/MOISTURE CONVG IS BULLSEYED ACROSS NORTHERN WI BETWEEN
00Z-06Z...WHICH SEEMS REASONABLE. WILL CONTINUE LIKELY POPS NORTH...
WITH HIGH CHC POPS SOUTH. THE DEGREE OF INSTABILITY...LLVL WIND SHEAR
(HELICITIES 300-400) AND STRENGTH OF MID-LEVEL FLOW...AS WELL AS
FAVORABLE SYNOPTIC SETUP NORTH OF THE WARM FRONT SUGGEST A POSSIBLE
WIDESPREAD DAMAGING WIND EVENT ACROSS GRB CWA. SUPERCELLS WITH ISOLD
TORNADOES AND LARGE HAIL ARE POSSIBLE IN WSTRN CWA EARLY THIS EVG.
INSTABILITY SHOULD BECOME MARGINAL FARTHER EAST...WITH ACTIVITY LIKELY
EVOLVING INTO A LINEAR MCS WITH DAMAGING WINDS THE PRIMARY THREAT...
ESPECIALLY CLOSE TO THE SFC BOUNDARY. COLD FRONT APPROACHES THE CWA
AFT 06Z...WITH CONTINUED THREAT OF STG STORMS ALONG IT LATE TONIGHT.

THE FRONT SHOULD QUICKLY EXIT GRB CWA TUES MORNING...WITH RAPID DRYING
OCCURRING IN ITS WAKE AS POTENT DRY SLOT ROTATES INTO THE C/NE WI.
WARM START TO THE DAY AND ABUNDANT SUNSHINE WILL OFFSET CAA...LEADING
TO ANOTHER WARM...BUT MUCH LESS HUMID DAY.

SFC HIGH TO AFFECT NORTHEAST WI TUES NGT INTO WEDS...WITH NEXT CHC OF
PRECIP ARRIVING WEDS NGT AND CONTINUING INTO THURSDAY.

COORD WITH ARX/MKX...THANKS.

.GRB...NONE.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 14, 12:00 PM CDT, 8 hours 28 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-141900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT MON AUG 14 2000

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL
AND NORTH-CENTRAL WISCONSIN.

THERE IS A SLIGHT RISK OF SEVERE WEATHER IN NORTH CENTRAL WISCONSIN
LATE THIS AFTERNOON...AND ACROSS THE ENTIRE FORECAST AREA TONIGHT.

A WARM FRONT WILL LIFT INTO CENTRAL WISCONSIN BY EVENING. A SURGE OF
WARM...MOIST AND VERY UNSTABLE AIR OVER THIS BOUNDARY WILL RESULT IN
THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND TONIGHT. ONGOING
SEVERE THUNDERSTORM ACTIVITY IN NORTHERN MINNESOTA WILL LIKELY MOVE
EAST-SOUTHEAST...REACHING NORTH CENTRAL WISCONSIN AFTER 4:00 PM. A
FEW OF THESE STORMS COULD REMAIN SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL. OTHER THUNDERSTORMS COMPLEXES WILL LIKELY MOVE THROUGH
THE REST OF THE FORECAST AREA THIS EVENING AND OVERNIGHT. WITH
SEASONABLY STRONG WINDS ALOFT EXPECTED...THERE IS A THREAT OF
WIDESPREAD WIND DAMAGE WITH THESE STORMS. WIND SHEAR WILL ALSO BE
VERY STRONG...SUGGESTING A POTENTIAL FOR TORNADOES. THE GREATEST THREAT
OF TORNADOES EXISTS OVER PORTIONS OF NORTH CENTRAL AND CENTRAL WISCONSIN
EARLY THIS EVENING...WHEN THE BEST COMBINATION OF INSTABILITY AND WIND
SHEAR IS EXPECTED.

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
TONIGHT.

ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST ONCE
THUNDERSTORMS DEVELOP OR MOVE TOWARDS THE FORECAST AREA.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Aug 14, 7:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
752 PM CDT MON AUG 14 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    10 W MINOCQUA             WI   WIND DAMAGE
08/14/00   ONEIDA                         TREES UP TO 12 INCH IN
                                          DIAMETER DOWN                 >

PLH
Local storm report, Aug 14, 8:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
816 PM CDT MON AUG 14 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    MINOCQUA                  WI   65 MPH WIND GUST
08/14/00   ONEIDA                         TREES DOWN

0813 PM    LAKE TOMAHAWK             WI   65 MPH WIND GUST
08/14/00   ONEIDA

PLH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:21 PM CDTSevere Thunderstorm WarningGRBLincoln69 min
Aug 14, 7:57 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas63 min
Aug 14, 8:06 PM CDTTornado WarningGRBOneida24 min
Aug 14, 8:23 PM CDTSevere Thunderstorm WarningGRBForest, Langlade67 min
Aug 14, 9:40 PM CDTSevere Thunderstorm WarningGRBMarathon80 min
Aug 14, 9:51 PM CDTSevere Thunderstorm WarningGRBShawano69 min
Aug 14, 10:31 PM CDTSevere Thunderstorm WarningGRBPortage, Wood59 min
Aug 14, 11:24 PM CDTSevere Thunderstorm WarningGRBWaupaca51 min
Aug 14, 11:33 PM CDTSevere Thunderstorm WarningGRBOutagamie57 min
Aug 14, 11:49 PM CDTSevere Thunderstorm WarningGRBWinnebago56 min
Aug 15, 12:03 AM CDTTornado WarningGRBWinnebago27 min
Aug 15, 12:10 AM CDTSevere Thunderstorm WarningGRBBrown, Calumet65 min
Aug 15, 12:34 AM CDTSevere Thunderstorm WarningGRBManitowoc41 min
Aug 15, 12:45 AM CDTFlash Flood WarningGRBMarathon4 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.